70518members
370908posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Herceptin with Chemotherapy.....new treatment????

5 REPLIES 5
ForumMember
Member

Re: Herceptin with Chemotherapy.....new treatment????

I am in UK and requested Herceptin with taxotere. I actually only managed to get it for the last 2 taxotere. I also had cancer in 6 nodes. I did research on the internet in particular BreastCancer.org and read that it can increase the effectiveness of chemo.

Good luck with all your treatment.

peacock
Member

Re: Herceptin with Chemotherapy.....new treatment????

Hello Samjm

I live in France (but 4 hours from Barcelona) and I can say that my treatment has been amazing. I've been having Herceptin since the 3rd round of chemo and will continue to do so for another year. I've had a mastectomy last month after 6 rounds of chemo and am starting radiotherapy in January.

I understand what you mean about the language barrier, I've been lucky in that most of the drs I've seen have spoken English, but its rare to find a nurse who does, still it has tested my French adequately.

Good luck with your Mum's treatment, I hope you manage to work something out with hubby - could he do Mon-Fri in UK working and weekends with you in Spain? Just a thought.

All the best, have a great Christmas

P xx

samjm
Member

Re: Herceptin with Chemotherapy.....new treatment????

Hi ladies

Thanks very much for your posts. You have both confirmed what i thought, that this isn't a new treatment. She is being given the herceptin with the chemo for the next 4 doses. Unfortunately my Mum does not speak Spanish (although she has lived here for ten years!!!!!!!!!!) so communication at the hospital is a bit hit and miss!!!! The doctors do speak some english but wires get crossed very easily??? She doesn't always completely understand what is being said to her or answers that she is given when she asks questions!!!!!

It is VERY hard being so far away, although I am currently here for my 5th visit this year!!!!! This wouldn't be a big deal if I didn't have a husband and two children(8 & 5) in the U.K. I have a real dilemma at the moment. I would really like to come over for the next 8 - 9 months while Mum has her next 4 lots of chemo and then her radiotherapy. It is going to be a hard slog for her as the radio is done up in Malaga and she lives between Marbella and Gibraltar, which is about a hour and a half away. After that she has to have an operation as she has been suffering with Gall Stones since the beginning of this year!!!! She has done amazingly well so far but seeing her this time I can tell it is really starting to take its toll on her, physically and emotionally.

My kids would both love to come back as we have lived here before and they have friends here. My colleagues at work seem to think I may be able to have a sabbatical. That just leaves the husband to deal with. Don't think it would be right to ask him to leave his job for a few months in the current economic climate, so he would have to stay in U.K?????? No chance of him having a sabbatical i'm afriad.

I really feel as though I should be here for her, what do you think????

We have chemo on Boxing Day, so another day at the Costa Del Sol Hospital!!!! I have spent so much time up there in the last few months I am considering writing a "Holiday Guide" for the place!!!!!! Hehe.

Have a great christmas and thanks again.

dippykate
Member

Re: Herceptin with Chemotherapy.....new treatment????

Sorry to hear about your mum. Glad you are pleased with her treatment. I'm actually unclear what are you asking - are you asking about herceptin or the 'new' chemo. It sounds similar treatment to the standard now in the uk where women have 4 lots of one type of chemo usually something like doxyrubicin or epirubicin which have the potential to cause heart problems and then taxol/taxotere with the herceptin. Neither drug is that new but the timing of the herceptin has changed. It is now started before finishing taxol/taxotere whereas it used ot be started afterwards - or at least that is my understanding.
Herceptin has been used for sometime now for primary breast cancer that is herceptin receptive and is often given with chemotherapy. it is usually given for a year every 3 weeks and side effects as Ruby says can be varied. Heart problems can happen with herceptin but resolve when herceptin is stopped or the dose reduced. I get a really runny nose after herceptin and some people get joint pains and flaky nails.
If you are asking about the 'new' chemo then we need to know the name to help you with isde effects but the consultant should go through all this with your mother but I understand why you also want to know. It must be so hard with your mum that far away.
Hope that helps and if not please post again with the name of the chemo.
Hope all goes well with the new chemo and herceptin and hope you all have a lovely christmas
Kate

Ruby1
Member

Re: Herceptin with Chemotherapy.....new treatment????

Hi Samjm
I've just finished Herceptin and I started having it together with my 4th lot of chemotherapy. Herceptin is not actually that new anymore and is for people whose breast cancer is HER2+.
Some people have no side effects what so ever. Some people may have a decrease in their heart function and for this reason, the heart is monitored by a scan every 3 months. Some people can have an allergic reaction to the Herceptin but the first time you have it, you are monitored for the rest of the day to make sure you're ok. If you do have an allergic reaction (and this is not very common) this can be counteracted by the use of antihistamines such as piriton and steroids etc.

Wishing your mum the best of luck with the rest of her treatment.
Ruby

samjm
Member

Herceptin with Chemotherapy.....new treatment????

Hi

My Mum lives in Spain and was diagnosed with breat cancer in August 2008. She had a mascetomy in september with full node clearance (6 infected). Her treatment has been amazing so far.

She has had 4 lots of chemotherapy but her next 4 chemo are a new (??) drug with the herceptin given at same time (or in it, not really sure)????

Has anyone else had this drug yet???? If so, what were the side effects like????